Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes painful urination post intercourse using a spermicide?

Answered by
Dr.
Dr. Abhijit Sonawane

General & Family Physician

Practicing since :2011

Answered : 601 Questions

default
Posted on Mon, 6 Jun 2016 in Sexually Transmitted Diseases
Question: I had sex with my wife and we used a condom with spermicide. After sex, i went to urinate and the burning sensation in my urethra was excruciating. This was 7 days ago. The pain has only increase. I've been to two different doctors and went to the ER this morning. They ruled out STDs through a urine analysis and culture, they also ruled out kidney stones. No scans or xrays were performed. As of today, I cry when I urinate because the pain is so intense. Is this common with a chemical burn from the spermicide? Please help.
doctor
Answered by Dr. Abhijit Sonawane 2 hours later
Brief Answer:
yes it is seen in some males. kindly read ahead

Detailed Answer:
Hello,
Thanks for posting in HCM.
Spermicidal containing condoms contains chemicals which causes sperms to die with contact. But it is a chemical and if it enters the male urethra it could be hell lot of pain for some males.
As you have ruled out UTI so that is out of worry for now.
The chemical must have entered tip of urethra and is getting more irritated and burns when you pee because urine is acidic. Hence burns more when peeing.
There is a home remedy for this.
1. Wash your prepuce by pulling foreskin back with cold water. By washing I mean only water. You can use cotton to wipe it of any remnant chemical if there.
2. Press the tip so as to slightly open the urethra and slowly try to put some water inside. Do not force inject or put pressurised water jet or anything.
Just under normal slow tap water speed it should be held under water stream. Even if the tip of inside is cleaned that will be enough.
Hold like that for sometime till you feel better. It should help you to reduce the burning.
3. Drink lots of water. Make your urine as less acidic as you can by drinking lots of water. Cranberry juice will also help making it alkaline so peeing doesnt burn. Make sure urine doesn't be concentrated or it will burn a lot.
I hope with these above advices you will feel better and the pain will go away.
Don't use those condoms again.
If you have any more questions kindly write back. Thank you
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Abhijit Sonawane 8 hours later
How long will it take for symptoms to improve? I can't eat, drink or sleep. The pain was so bad last night, I couldn't stop crying and I am not a man who cries. Being that STDs and a UTI is ruled out, is there anything else this could be? It is only getting worse
doctor
Answered by Dr. Abhijit Sonawane 1 hour later
Brief Answer:
kibdly read ahead

Detailed Answer:
Hello
Thanks for following up.
Did you tried the things I had advised you before? Was there any relief?
Usually this irritation goes away in 1 or 2 days but depending upon the intensity of exposure to the chemical it might be more too.
It looks only as irritating reaction to the chemical rather than any infection.
If it worsens or no relief with the advices then visit an urologist. Thorough cleaning/ washing might be required.
I hope the advices given work for you and you get pain free soon.
If you have any questions kindly ask me back.
Thank you
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Abhijit Sonawane 54 minutes later
Thank you for your time. I tried what you advised. Nothing is helping. This is going on day 8. I went to a urologist and he said he doesn't know what to do. I am losing hope. If you or anyone you know has any other ideas on how to treat this, please let me know. Thank you
doctor
Answered by Dr. Abhijit Sonawane 17 minutes later
Brief Answer:
you could have got dermatitis because of the chemical

Detailed Answer:
Hello, I am very sorry none of the advices are working for you and even the urologist could not help.
The advice of dribbling water in urethra should be repeated many times until the chemical starts flushing out. Use clean cold water possibly sterile water as using contaminated water can lead to unwanted infections.
Or as last resort consult a dermatologist as it could be dermatitis and skin doctor might help.
That's the best advice I can give you so far.

Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Flushing

doctor1 MD

Hi, I took one Kamagra tablet (SILDENAFIL CITRATE) 36 hours ago, and even though facial flushing, dizziness and sickness has largely dissapeared, I...

doctor1 MD

Hi, I just got tetralysal for my flushing and redness on my cheeks and nose, which probably is rosacea. But Im scared that the medication may...

doctor1 MD

Hi I m 22 years old...ive was on vancomycin for a month due to a mrsa infection in my blood..i got of vanco 6 days ago and picc line removed 7 days...

doctor1 MD

I ve been experiencing a headache for a number of days now. Along with palpitations & elevated blood pressure,Bulging veins, faster than normal...

doctor1 MD

Hi I m a 41 year old female and had a question in regards to facial flushing . I go through periods of time where I feel like I often feel flushed,...

doctor1 MD

Hi Dr. XXXXXXX xxxxxxx had advised me to try an allergy medicine with Decongestant because have been itchy throat for about 2 months now. I do have...

doctor1 MD

Yes. Something weird has been happening. I get really sad. Then I get a flushing of heat up my back, kinda of like chemicals going up through my...